MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-TG (ATG); SYSTEM, TEST, THYROID AUTOANTIBODY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-TG (ATG); SYSTEM, TEST, THYROID AUTOANTIBODY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Discordant, low advia centaur xp anti-thyroglobulin (atg) assay results were observed for two patient samples in a method comparison.The initial results from the advia centaur xp analyzer were reported to the physician, and were not questioned.However, repeat testing of the samples by alternate methods produced clinically contradictory results; the repeat results were observed in the context of method-comparison testing, and were not reported.There are no known reports of patient intervention or adverse health consequences due to the discordant atg results.
 
Additional Manufacturer Narrative
A customer from outside the united states observed advia centaur xp anti-thyroglobulin (atg) patient results which were discordant relative to results obtained using alternate methods.Siemens is investigating.The product's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2022-00001 was submitted for the same event.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00002 on 2022-01-05.Additional information, 2022-02-10: siemens has concluded the investigation.A customer from outside the united states observed advia centaur xp anti-thyroglobulin (atg) patient results which were discordant relative to results obtained using alternate methods.Discordance was identified when comparing results among three assays: advia centaur atg, advia centaur atgii, and immulite 2000 atg.Siemens notes that patient results may vary among these assays for a number of reasons, including differences in assay architecture, standardization, and diagnostic cutoff, as well as the variability in the effect of anti-tg antibodies.[antibodies to thyroglobulin are frequently present in thyroid cancer patients, and can interfere with measurements to differing extents.].No product problem was identified.The customer is operational, and no further investigation is required.Notes: in section h6, the codes for type of investigation, investigation findings and investigation conclusion have been updated on the basis of the investigation results.Mdr 1219913-2022-00001 was submitted for the same event.

Brand Name
ADVIA CENTAUR ANTI-TG (ATG)
Common Device Name
SYSTEM, TEST, THYROID AUTOANTIBODY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13167803
Report Number1219913-2022-00002
Device Sequence Number4146579
Product Code JZO
UDI-Device Identifier00630414579214
UDI-Public00630414579214
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K012777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberN/A
Device Catalogue Number10492398
Device Lot Number353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown